Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

April 23, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 23, 2021, 9:44 PM CDT for Choctaw County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 23, 2021, 9:44 PM CDT (02:44 UTC)
Expired
Apr 23, 2021, 10:30 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 179 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 2.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.6
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

321 
WWUS84 KTSA 240244
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Apr 23 2021
 
OKZ053-240330-
Choctaw OK-
944 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1030 PM CDT...

At 944 PM CDT, a strong thunderstorm was located 8 miles north of
Paris, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Raymond Gary State Park...        Huskey...
Swink...                          Frogville...
Ord...                            

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3389 9555 3404 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0244Z 248DEG 31KT 3379 9559 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 9:30 PM CDT, 14 minutes earlier.

Area forecast discussion, Apr 23, 9:30 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
930 PM CDT Fri Apr 23 2021

...UPDATE...

.DISCUSSION...
The main concern tonight continues to be severe thunderstorm
potential, primarily across southeast Oklahoma over the next few
hours. Damaging wind remains the primary threat.

The expected line of storms that has been forecast all day by
various models has developed to our west and stretches roughly
along I-35 from the southern sides of Oklahoma City to just south
of the Red River in North Texas. This will move eastward, but
whether it will maintain its strength remains in question. There
exists a notable gradient in instability along the western fringes
of the forecast area, with parts of Choctaw and Pushmataha
counties being an exception. The majority of the CAMs continue to
hang on to some instability in this same area for the next few
hours before the convective line moves through. The most likely
evolution given the above is for the intensity of the northern end
of the line to wane some as it approaches southeast Oklahoma, with
strong to severe storms possible in areas just north of the Red
River. An earlier update decreased the area of severe mention,
isolating it to southeast Oklahoma and also tapering it from north
to south with time.

In addition to the severe weather potential in southeast Oklahoma,
locally heavy rain and associated flash flooding will also be a
concern. The Durant mesonet picked up over 2 inches of rain in a
short amount of time with the current storms now moving into
western Choctaw County. If something similar happens as these
storms move across Choctaw County, rainfall from the larger line
behind it would only worsen the situation. The earlier update also
increased forecast rainfall amounts across southeast Oklahoma
through 06Z.

Farther to the north, isolated to scattered storms will remain
possible into Saturday evening, with a trend toward less lightning
and more showers expected. Changes were made to the weather grids
to depict this expectation.

All other elements look good for now.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...22
Hazardous weather outlook, Apr 23, 8:23 PM CDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
823 PM CDT Fri Apr 23 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
823 PM CDT Fri Apr 23 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...After 10 PM.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast Oklahoma.
	ONSET...After 10 PM.

HEAVY RAIN AND FLASH FLOOD.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Widespread showers and scattered thunderstorms are ongoing across
eastern Oklahoma and western Arkansas early this evening. A
severe weather threat will exist late this evening and into early
Saturday morning across southeast Oklahoma. A line of storms is
expected to develop to the west across southern Oklahoma, posing
damaging wind and low, but nonzero tornado threats as it moves
eastward. The severe weather threat will diminish before sunrise
Saturday.

In addition to the severe weather potential, locally heavy rain
from repeated rounds of thunderstorms could lead to a localized
flash flood threat across southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY AND MONDAY...High Wind Potential.
TUESDAY...Severe Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
A few storms may remain ongoing after sunrise Saturday morning but
should end prior to midday.

A strong upper level storm system and associated cold front will
bring the potential for severe weather Tuesday and Wednesday.
Uncertainties still remain regarding the timing and other details,
making it difficult to pinpoint the location and timing of the
greatest severe threat.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel and first responders should monitor
updated forecasts and outlooks in advance of the storm system
Tuesday and Wednesday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 23, 5:06 PM CDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Fri Apr 23 2021

OKZ060-232215-
Tulsa OK-
506 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TULSA COUNTY UNTIL
515 PM CDT...

At 506 PM CDT, a strong thunderstorm was located near Sperry, moving
northeast at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Skiatook...                       Collinsville...
Sperry...                         Turley...

LAT...LON 3642 9582 3641 9579 3640 9579 3639 9581
      3637 9581 3625 9594 3628 9600 3635 9600
      3643 9592
TIME...MOT...LOC 2206Z 221DEG 37KT 3631 9596
Special weather statement, Apr 23, 5:36 PM CDT, 4 hours 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
536 PM CDT Fri Apr 23 2021

OKZ056-057-061-232300-
Craig OK-Rogers OK-Nowata OK-
536 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTH
CENTRAL ROGERS AND SOUTHEASTERN NOWATA COUNTIES UNTIL 600 PM CDT...

At 536 PM CDT, a strong thunderstorm was located 4 miles southwest of
New Alluwe, moving northeast at 60 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
New Alluwe...                     Watova...
Centralia...                      Centrailia...

LAT...LON 3647 9559 3659 9570 3683 9533 3672 9514
TIME...MOT...LOC 2236Z 230DEG 54KT 3658 9556
Special weather statement, Apr 23, 5:57 PM CDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT Fri Apr 23 2021

OKZ057-232315-
Craig OK-
557 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG COUNTY UNTIL
615 PM CDT...

At 556 PM CDT, a strong thunderstorm was located 3 miles southeast of
Vinita, moving northeast at 30 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Vinita...

This includes Interstate 44 between mile markers 280 and 293.

LAT...LON 3673 9500 3661 9500 3654 9510 3660 9520
      3674 9501
TIME...MOT...LOC 2256Z 231DEG 27KT 3659 9511
Special weather statement, Apr 23, 6:58 PM CDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
658 PM CDT Fri Apr 23 2021

OKZ064-240015-
Creek OK-
658 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK COUNTY UNTIL
715 PM CDT...

At 658 PM CDT, a strong thunderstorm was located 5 miles south of
Stroud, moving northeast at 45 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Depew...                          Milfay...

This includes Interstate 44 between mile markers 178 and 186.

LAT...LON 3586 9662 3587 9661 3581 9644 3564 9660
      3564 9662
TIME...MOT...LOC 2358Z 216DEG 39KT 3567 9666
Special weather statement, Apr 23, 9:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
944 PM CDT Fri Apr 23 2021

OKZ053-240330-
Choctaw OK-
944 PM CDT Fri Apr 23 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1030 PM CDT...

At 944 PM CDT, a strong thunderstorm was located 8 miles north of
Paris, moving east at 35 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Raymond Gary State Park...        Huskey...
Swink...                          Frogville...
Ord...

LAT...LON 3387 9546 3389 9546 3387 9550 3389 9551
      3388 9554 3389 9555 3404 9516 3394 9516
      3396 9523 3394 9525 3389 9526 3390 9526
      3391 9527 3387 9529 3389 9533 3387 9534
TIME...MOT...LOC 0244Z 248DEG 31KT 3379 9559

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 10:09 PM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 23, 11:03 PM CDTSpecial Weather StatementTSAPittsburg57 min
Apr 23, 11:24 PM CDTSpecial Weather StatementTSAChoctaw36 min
Apr 23, 11:48 PM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha42 min
Apr 24, 12:24 AM CDTSpecial Weather StatementTSAMcCurtain36 min
Apr 24, 1:01 AM CDTSpecial Weather StatementTSALeFlore44 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.